Alert archive / Illinois / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 28, 2017, 9:09 PM CDT for Lake County, McHenry County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2017, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 29, 2017, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:30 PM CDT | FLOOD | Gurnee, IL | 1.05 INCHES OF RAIN HAD FALLEN BY 930 |
| Jun 28, 10:30 PM CDT | FLASH FLOOD | Marengo, IL | WATER OVER PART OF ILLINOIS ROUTE 23. |
| Jun 28, 11:00 PM CDT | FLASH FLOOD | Algonquin, IL | ALGONQUIN ROAD IMPASSABLE DUE TO WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.1
The text
As transmitted.
281
WGUS53 KLOT 290209
FFWLOT
ILC097-111-290815-
/O.NEW.KLOT.FF.W.0005.170629T0209Z-170629T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
909 PM CDT WED JUN 28 2017
The National Weather Service in Chicago has issued a
* Flash Flood Warning for...
Lake County in northeastern Illinois...
McHenry County in northeastern Illinois...
* Until 315 AM CDT Thursday
* At 907 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
Additional thunderstorms producing torrential rainfall will
continue over the warning area through the early overnight hours.
* Some locations that will experience flooding include...
Waukegan, Arlington Heights, Palatine, Buffalo Grove, Wheeling,
Northbrook, North Chicago, Gurnee, Mundelein, Algonquin, Highland
Park, McHenry, Vernon Hills, Woodstock, Zion, Grayslake,
Libertyville, Lake Zurich, Lake Forest and Round Lake.
Including the following interstates...
I-90 between mile markers 38 and 47.
I-94 between mile markers 1 and 26.
I-294 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4249 8780 4238 8781 4229 8783 4215 8776
4215 8871 4249 8871
$$
ENDERLEN2 follow-up statements
359
WGUS73 KLOT 290327
FFSLOT
Flash Flood Statement
National Weather Service Chicago/Romeoville Il
1027 PM CDT WED JUN 28 2017
ILC097-111-290815-
/O.CON.KLOT.FF.W.0005.000000T0000Z-170629T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake IL-McHenry IL-
1027 PM CDT WED JUN 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
LAKE AND MCHENRY COUNTIES...
At 1024 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected if not already occurring.
Thunderstorms producing torrential rainfall will continue through
the early overnight hours.
Some locations that will experience flooding include...
Waukegan, Arlington Heights, Palatine, Buffalo Grove, Wheeling,
Northbrook, North Chicago, Gurnee, Mundelein, Algonquin, Highland
Park, McHenry, Vernon Hills, Woodstock, Zion, Grayslake,
Libertyville, Lake Zurich, Lake Forest and Round Lake.
Including the following interstates...
I-90 between mile markers 38 and 47.
I-94 between mile markers 1 and 26.
I-294 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4249 8780 4238 8781 4229 8783 4215 8776
4215 8871 4249 8871
$$
ENDERLEN706
WGUS73 KLOT 290554
FFSLOT
Flash Flood Statement
National Weather Service Chicago/Romeoville Il
1254 AM CDT THU JUN 29 2017
ILC097-111-290603-
/O.CAN.KLOT.FF.W.0005.000000T0000Z-170629T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake IL-McHenry IL-
1254 AM CDT THU JUN 29 2017
...THE FLASH FLOOD WARNING FOR LAKE AND MCHENRY COUNTIES IS
CANCELLED...
Law enforcement has reported that any flood waters have receded.
Scattered thunderstorms will be seen through the overnight but the
widespread heavy rain threat has diminished for the time being.
Please continue to heed any remaining road closures.
LAT...LON 4249 8780 4238 8781 4229 8783 4215 8776
4215 8871 4249 8871
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:38 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 28, 7:38 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
738 PM CDT Wed Jun 28 2017
.MESOSCALE DISCUSSION...
735 PM CDT
A tornado watch has been issued for the northern half of the CWA.
In the conference call with SPC and based on local analysis, the
threat is highest for the north part of the I-88 tier counties
(DeKalb, Kane, DuPage, and Cook). In addition, a flash flooding
threat is likely developing across far northern Illinois late this
evening.
Robust convection across southern Wisconsin into east central Iowa
continues to slowly sag south while individually moving mainly
east. There are indications that a cold pool has already
developed and should continue to strengthen, so expecting this
evoling MCS to continues to move southeast, with some
backbuliding on its west/southwest sides. This has shown signs of
small-scale bowing structures, and it is possible a more robust
bow does develop across far northern/northeast Illinois given the
stout mid-level westerly flow. But right now not expecting a
rapid movement to the southeast. This area is expected to reach
the Chicago downtown and vicinity around 10 pm.
A warm front is gradually moving north near the Illinois/Wisconsin
border region on the latest hand analysis, with some backed flow
(170-180 degrees) seen on area observations. Large cyclonic
turning in the low-levels as observed on the 00Z DVN sounding
indicate a threat for embedded rotating storms as well as some
tornadoes. Given that the environment should stay somewhat mixed
this evening in the warm sector with dew points holding in the mid
60s up to the boundary, there is certainly tornado potential
probably at its peak in the northern ribbon of counties. This is
included with the storm just northwest of Pecatonica right now.
Embedded pockets of severe wind are certainly favored too,
especially in any eastward bowing segments.
The environment is favorable for deep convection to continue to
have west-to-east alignmnet on the southern end of this MCS, as
already seen on regional radar, raising concerns of flash
flooding. Training behavior of the storms with precpitable waters
in excess of 1.50" will likely provide some rainfall amounts to
reach in excess of flash flood guidance. It is tough to say how
far south and east that threat will sag, but considering issuing a
small Flash Flood Watch for tonight.
MTF
&&
.SHORT TERM...
221 PM CDT
Through Thursday...
Multiple rounds of showers and thunderstorms, potentially severe,
possible from the remainder of this afternoon through the day
Thursday.
This afternoon, decaying line of showers from early morning MCS
has mostly dissipated with moderate instability building in its
wake across portions of Iowa and northwestern Illinois. A couple
isolated thunderstorms will be possible in the very near term on
the leading edge of the instability gradient as it spreads east
across the CWA, but main concern for more widespread convection
is starting to initiate over north central Iowa early this
afternoon where temperatures have rebounded into the low 80s with
dewpoints around 70. An upper level disturbance is noted moving
slowly east across the Dakotas with a modest surface low
developing in response over west central Minnesota. Convection
should begin to grow upscale late afternoon into the evening as
low/mid level flow strengthens out ahead of these features
allowing convection to congeal and become more linear with time.
Exactly where this occurs remains a bit uncertain with some of the
more recent HRRR runs trending farther west this evening with the
more intense convection. Not quite ready to bite off on this
scenario as the local CWA is expected to quickly destabilize
through the afternoon with partial clearing already developing in
the western counties and moderately strong southerly winds at the
surface transporting high theta-e air into northern Illinois.
Guidance continues to show large cyclonically curved hodographs
this evening which points towards a supercell threat with any
discrete or leading storms, but as the system evolves more
linearly expect the primary severe threat to become damaging
winds. Training and back building also appear possible later this
evening if portions of the line become oriented WSW to ENE with
ENE storm motions expected while Corfidi vectors drop to 5kt or
less out of north or northeast late this evening. Depending on
where this sets up (as mentioned HRRR has shifted this area
primarily west of the CWA), a strong SW LLJ should be able provide
a good feed of unstable high PWat air (in the neighborhood of
1.7-1.8 inches) which will support convection deep into the
overnight hours with an enhanced concern for flooding over this
area.
Upper wave will continue slowly east across Lake Superior and the
Upper Peninsula of Michigan Thursday with deep southwest flow
continuing across much of the midwest out ahead of the wave.
Guidance indicates steepening mid level lapse rate will advect
over the area tomorrow superimposed over dewpoints pushing to
around 70F resulting in much stronger instability as compared to
today. Mid and upper level winds are not forecast to be as high
resulting in more modest deep layer shear, but still sufficient
for a severe threat. Convective debris/cloud cover from overnight
storms always a concern in this type of setup, but given the deep
southwest flow over the region, seems reasonable that much of the
CWA can once again become destabilized allowing thunderstorms to
redevelop during the afternoon, potentially severe assuming we
realize the strong instability.
Deubelbeiss
&&
.LONG TERM...
239 PM CDT
Thursday night through Wednesday...
A period of unsettle weather is setting up for the long term
forecast period. Conditions are settling back to more typically
seasonable weather, with periodic chances for showers and
thunderstorms, high temperatures in the low to middle 80s and
dewpoints in the 60s to low 70s.
The greatest chances for organized showers and thunderstorms will
come early in the period, from Thursday night through Friday as a
quasi-stationary frontal boundary expected to lay out across
southern Iowa, through northern Illinois to southern Lake Michigan
and southern Lower Michigan. This boundary will be the focus for
convective activity ongoing into Thursday evening. The boundary
will slowly push through the CWA, finally pushing east of the CWA as
the associated upper long wave trough pushes ewd across the midwest.
However, while the longwave trough aloft crosses the midwest, weak
instability enhances by cyclonic curvature aloft will keep a chance
for some scattered showers or thunderstorms for the afternoon hours
on Saturday, with the best chances for any shra/tsra likely to be
over ncntrl/nwrn IL and should be largely diurnally driven.
The period most likely to be dry through the longer term forecast
period should be from Saturday night through Sunday as weak
upper ridging and sfc high pressure build across the region.
For Sunday night through much of next week, the period will trend
more towards a low amplitude long wave pattern with relatively light
flow aloft as the stronger westerlies shift well north into Canada.
This will lead to decreasing confidence in sensible weather features
as weather will largely be driven by weak shortwaves tracking
through the relatively weak mid level flow. While the various
longer range model guidance are in relatively decent agreement on
the longer term long wave trends, there are considerable differences
in the timing and strength of individual shortwaves which would
drive the location, timing and intensity of pcpn. So, while the
extended forecast may sound or look like a broken record of chances
for showers and thunderstorms, but it is more likely that there will
be more dry weather than wet weather. With the high level of
uncertainty in the smaller scale details PoPs will be limited to the
slight chance to low chance ranges. Given the low amplitude,
progressive pattern, day to day temperature changes will be minimal
with highs generally in the low to middle 80s and overnight lows in
generally in the 60s.
&&
.AVIATION...
For the 00Z TAFs...
Concerns with the Chicago area TAFs are:
- Strong to potentially severe storms mid-evening with some
showers and scattered storms continuing into overnight.
- Gusty southerly winds this evening with 50 kt southwest winds in
the 1000-2000 ft layer late this evening and overnight bringing
near LLWS criteria.
- Potential for more storms late in the day Thursday into Thursday
evening.
Organizing storms across southwest/south central Wisconsin will
progress southeast into northern Illinois through the evening.
Storms are continuing to show a strong wind threat (40+ kt) that
will enter northern Illinois. Whether or not this extends as far
south as the TAF sites will be close, but more developing
thunderstorms further to the west will at least move over the area
too. So felt it prudent to note higher convective gusts in the TAF
TEMPOs. Confidence in timing is medium-high especially for RFD,
DPA, and ORD. Confidence drops more on specific timing a bit
further south, including MDW and GYY.
While an organized cluster of storms is favored to move in/through
the area during mid-evening, regenerating storms back to the west
or over the area will potentially be a problem through the
overnight. This is a challenge to say how late this will continue.
Do expect that threat to ease southward, but it is certainly
possible storms will be seen a couple hours longer into the
overnight than noted in current TAFs.
There looks to be a gap in upper level disturbances for Thursday
morning and a good part of the afternoon, but potential for storms
does return later Thursday into the evening.
Southerly winds will be gusty through this evening. Convectively
enhanced gusts are likely at least near the airports and that will
disrupt the wind field some for late this evening into early
overnight. Off the deck, a strong low-level jet late this evening
will support near LLWS Cartier.
MTF
&&
.MARINE...
245 PM CDT
Main marine forecast concerns are with a period of gusty south winds
tonight, as an area of unseasonably deep low pressure tracks just
north of the lake.
Deep low pressure tracking across the upper Mississippi Valley and
upper Great Lakes, combined with high pressure parked over the
sern CONUS and eastern Gulf of Mexico Will keep strong sly-swly
winds over Lake Michigan through the night and into Thursday
morning. A weak cold front should cross the lake tomorrow
allowing winds to relax and veer to more westerly. With the
gradient strongest this afternoon and into the evening hours
tonight, winds to 30 kt are likely with an occasional higher gust
to 35 kt or so. High pressure will then build across the northern
plains through the Great Lakes Region through the weekend and into
early next week, bringing an extended period of relatively light
and variable winds. By midweek, the high pressure should finally
build east of the lake, with a series of weak low pressure systems
lifting out of the south high plains and tracking toward the
western Great Lakes. In advance of these systems, flow will trend
to generally southerly. Flow should be relatively weak as the lows
should be weak systems and the pressure gradient over the lake
should be weak as well. These systems should bring periodic
chances for thunderstorms to Lake Michigan, but confidence in
timing is low given the weak flow pattern.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 1 PM Thursday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 28, 3:58 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
358 PM CDT Wed Jun 28 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
358 PM CDT Wed Jun 28 2017 /458 PM EDT Wed Jun 28 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Elevated Hail Risk...up to half dollar size.
Significant Thunderstorm Wind Damage Risk...up to 70
MPH.
Elevated Flooding Risk.
DISCUSSION:
With low level moisture and instability increasing this
afternoon, a broken line of thunderstorms has developed. The line
should increase in coverage to a more solid line through the
remainder of the afternoon hours. While the line is currently east
of the Rockford area, it is tracking to the east and should reach
the Chicago Metro Area and western and southern suburbs by around
5:00 PM CDT. There is still some concern as to whether the line
will hold together as it moves into northwestern Indiana, but that
remains a possibility. Another line of thunderstorms has also
formed west of the outlook area over central Iowa, so there are
concerns that there will be one or more additional rounds of
thunderstorms late this evening and overnight tonight. These
storms will have the potential to produce strong, damaging winds
and large hail. Some storms will also have the potential to
produce locally heavy rainfall, and any training of storms could
produce localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Elevated Flooding Risk.
Elevated Severe Thunderstorm Risk.
Friday...
Limited Severe Thunderstorm Risk.
Saturday through Tuesday...
Limited Thunderstorm Risk.
DISCUSSION:
There will be periodic chances for thunderstorms Thursday through
Friday evening. Some of these storms could produce severe weather
and locally heavy rainfall. There will also be periodic chances
for thunderstorms for Monday through midweek, mainly during the
afternoon and early evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed late this afternoon into tonight
across northern Illinois and northwest Indiana.
GENERAL STORM MOTION OF THE DAY:
Moving east at 45 MPH...
&&
LMZ740>745-292100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
358 PM CDT Wed Jun 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Elevated Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Elevated Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
Friday...
Elevated Thunderstorm Risk.
Saturday...
Limited Thunderstorm Risk.
Monday...
Limited Thunderstorm Risk.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
358 PM CDT Wed Jun 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Occasional south gale force gusts are possible into this evening.
Thunderstorms are likely tonight. Some storms could be strong to
severe tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periods of thunderstorms are expected across much of the lake
from Thursday into Saturday. Scattered storms are possible on
the south portion of the lake Sunday through Wednesday.
&&
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jun 28, 8:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
843 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST WINNEBAGO 42.27N 89.24W
06/28/2017 E60 MPH WINNEBAGO IL PUBLIC
TORRENTIAL RAINFALL AND WIND, ESTIMATED GUST GREATER THAN
60 MPH
&&
ACLAYTONLocal storm report, Jun 28, 8:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
853 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
06/28/2017 WINNEBAGO IL PUBLIC
NUMEROUS TREE BRANCHES DOWN AND 1 FT DIAMETER TREE
UPROOTED. CEMENTED FLAG POLE ALSO BENT FROM WIND GUST
&&
ACLAYTONLocal storm report, Jun 28, 8:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
857 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG BELVIDERE 42.25N 88.85W
06/28/2017 BOONE IL EMERGENCY MNGR
NEAR TOWN HALL ROAD, POWER POLES DOWN
&&
ACLAYTONLocal storm report, Jun 28, 8:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD BELVIDERE 42.25N 88.85W
06/28/2017 BOONE IL EMERGENCY MNGR
EAST ROAD BETWEEN 4TH AND 8TH IS CLOSED DUE TO FLASH
FLOODING
&&
ACLAYTONLocal storm report, Jun 28, 9:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
900 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG ANTIOCH 42.47N 88.08W
06/28/2017 LAKE IL EMERGENCY MNGR
TREES DOWN ON ILLINOIS ROUTE 173
&&
ACLAYTONLocal storm report, Jun 28, 9:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL DURAND 42.44N 89.33W
06/28/2017 E0.50 INCH WINNEBAGO IL TRAINED SPOTTER
HAIL SIZE VARIED FROM PEA TO GRAPE
0759 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
06/28/2017 WINNEBAGO IL PUBLIC
NUMEROUS TREE BRANCHES DOWN AND 1 FT DIAMETER TREE
UPROOTED. CEMENTED FLAG POLE ALSO BENT FROM WIND GUST
0800 PM TSTM WND GST WINNEBAGO 42.27N 89.24W
06/28/2017 E60.00 MPH WINNEBAGO IL PUBLIC
TORRENTIAL RAINFALL AND WIND, ESTIMATED GUST GREATER THAN
60 MPH
0802 PM HAIL ROSCOE 42.42N 89.01W
06/28/2017 E0.25 INCH WINNEBAGO IL PUBLIC
VIA SOCIAL MEDIA
0810 PM TSTM WND DMG ROCKFORD 42.27N 89.06W
06/28/2017 WINNEBAGO IL TRAINED SPOTTER
8 DIAMETER TREE LIMBS, POWER LINES ON 11TH STREET NEAR
SANDY HOLLOW
0810 PM FLOOD WINNEBAGO 42.27N 89.24W
06/28/2017 WINNEBAGO IL TRAINED SPOTTER
5 INCHES OF FLOWING WATER OBSERVED ON NORTH ELIDA NEAR
EAST RUNYARD
0820 PM FLOOD WINNEBAGO 42.27N 89.24W
06/28/2017 WINNEBAGO IL TRAINED SPOTTER
STREET FLOODING IN WINNEBAGO, 4-6 INCHES OF FLOWING WATER
COVERING ROADWAYS
0822 PM TSTM WND DMG BELVIDERE 42.25N 88.85W
06/28/2017 BOONE IL EMERGENCY MNGR
NEAR TOWN HALL ROAD, POWER POLES DOWN
0825 PM FLASH FLOOD BELVIDERE 42.25N 88.85W
06/28/2017 BOONE IL EMERGENCY MNGR
EAST ROAD BETWEEN 4TH AND 8TH IS CLOSED DUE TO FLASH
FLOODING
0835 PM FUNNEL CLOUD MARENGO 42.25N 88.60W
06/28/2017 MCHENRY IL LAW ENFORCEMENT
OBSERVED BY MARENGO POLICE.
0840 PM FLOOD ROCKFORD 42.27N 89.06W
06/28/2017 WINNEBAGO IL TRAINED SPOTTER
SPOTTER MEASURED 6 INCHES OF STANDING WATER
0845 PM TSTM WND DMG ANTIOCH 42.47N 88.08W
06/28/2017 LAKE IL EMERGENCY MNGR
TREES DOWN ON ILLINOIS ROUTE 173
&&
ACLAYTONThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:10 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 65 min |
| Jun 28, 7:40 PM CDT | Tornado Warning | LOT | Winnebago | 20 min |
| Jun 28, 7:55 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 65 min |
| Jun 28, 8:03 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Kane, Lake, Lee and 3 more | 8 hr |
| Jun 28, 8:07 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Jun 28, 8:19 PM CDT | Tornado Warning | LOT | Boone, DeKalb | 26 min |
| Jun 28, 8:24 PM CDT | Flash Flood Warning | LOT | Boone, Winnebago | 6 hr |
| Jun 28, 8:35 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 50 min |
| Jun 28, 8:38 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, McHenry | 52 min |
| Jun 28, 10:47 PM CDT | River Flood Advisory | LOT | Boone | 3 days |
| Jun 28, 11:36 PM CDT | Special Weather Statement | LOT | DuPage | 24 min |
| Jun 28, 11:56 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 34 min |
| Jun 28, 11:58 PM CDT | Special Marine Warning | LOT | 92 min | |
| Jun 29, 2:28 AM CDT | Areal Flood Warning | LOT | Boone, Winnebago | 15 hr |
| Jun 29, 4:39 AM CDT | River Flood Warning | LOT | Boone | 30 hr |
| Jun 29, 4:39 AM CDT | River Flood Warning | LOT | Winnebago | 41 hr |
| Jun 29, 6:05 AM CDT | River Flood Warning | LOT | Ogle | 39 hr |
| Jun 29, 9:25 AM CDT | River Flood Advisory | LOT | Winnebago | 59 hr |
| Jun 29, 9:25 AM CDT | River Flood Advisory | LOT | Winnebago | 36 hr |
| Jun 29, 9:25 AM CDT | River Flood Advisory | LOT | Lee | 71 hr |
| Jun 29, 9:32 AM CDT | River Flood Watch | LOT | Winnebago | 4 days |
| Jun 29, 10:02 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 36 hr |
| Jun 29, 10:02 AM CDT | River Flood Advisory | LOT | Cook | 36 hr |
| Jun 29, 5:58 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 29 min |
| Jun 29, 6:03 PM CDT | Special Weather Statement | LOT | Ford | 27 min |
| Jun 29, 6:09 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 14 min |
Nearby
Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.